Alert archive / New Jersey / Winter Weather Advisories in 2011

Winter Weather Advisory 18, NWS Philadelphia/Mount Holly

March 23, 20114 counties in Pennsylvania; 8 counties in New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Mar 23, 2011, 9:30 PM EDT for 4 counties in Pennsylvania; 8 counties in New Jersey. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 9:30 PM EDT (01:30 UTC)
Expired
Mar 24, 2011, 6:29 AM EDT
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 94 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WWUS41 KPHI 240130
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT WED MAR 23 2011

NJZ001-007-008-PAZ054-055-062-241000-
/O.CON.KPHI.WS.W.0008.000000T0000Z-110324T1000Z/
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...BETHLEHEM...EASTON
930 PM EDT WED MAR 23 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* LOCATIONS...THE SOUTHERN POCONOS AND NORTHERN NEW JERSEY.

* HAZARD TYPES...SNOW...WITH SOME RAIN MIXING IN AT TIMES THIS 
  EVENING. 

* ACCUMULATIONS...A FEW MORE INCHES ON TOP OF WHAT HAS ALREADY
  FALLEN. THIS WILL BRING THE STORM TOTAL TO BETWEEN 4 AND 8
  INCHES IN MOST AREAS, WITH 10 INCHES AT THE HIGHEST ELEVATIONS.

* TIMING...TONIGHT.

* IMPACTS...ROADS WILL BE SLICK WITH ACCUMULATED SNOW AND SLEET. 
  THE WINTRY PRECIPITATION WILL CONTINUE TONIGHT AND TAPER OFF 
  THURSDAY MORNING. SOME RAIN MAY MIX AT TIMES WITH THE SNOW 
  THIS EVENING. THE GREATEST IMPACTS WILL BE IN THE HIGHEST 
  ELEVATIONS... AS WELL AS ON UNTREATED AND SECONDARY ROADS. 

* WINDS...NORTHEAST AROUND 10 MPH WITH GUSTS UP TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NJZ009-010-012-013-015-PAZ069-241000-
/O.NEW.KPHI.WW.Y.0018.110324T0130Z-110324T1000Z/
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-BUCKS-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...TRENTON...DOYLESTOWN
930 PM EDT WED MAR 23 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET, FREEZING RAIN AND SNOW...WHICH IS IN
EFFECT UNTIL 6 AM EDT THURSDAY.

* LOCATIONS...PORTIONS OF NORTHERN AND CENTRAL NEW JERSEY AND
  BUCKS COUNTY IN PENNSYLVANIA.

* HAZARD TYPES...SLEET, FREEZING RAIN AND SNOW.

* ACCUMULATIONS...LIGHT ACCUMULATIONS OF FREEZING RAIN, FREEZING
  DRIZZLE, SLEET, LESS THAN AN INCH OF SNOW.

* TIMING...TONIGHT

* IMPACTS...ROADWAYS AND SIDEWALKS MAY BECOME SLICK AS PERIODS OF
  WINTRY PRECIPITATION CONTINUE INTO THE MORNING.

* WINDS...NORTHEAST AROUND 10 MPH WITH GUSTS UP TO 20 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
459 
WWUS41 KPHI 240752
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EDT THU MAR 24 2011

NJZ007-008-PAZ062-241500-
/O.CAN.KPHI.WS.W.0008.000000T0000Z-110324T1000Z/
/O.EXB.KPHI.WW.Y.0018.000000T0000Z-110324T1500Z/
WARREN-MORRIS-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...BETHLEHEM...
EASTON
352 AM EDT THU MAR 24 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...FREEZING RAIN...AND FREEZING
DRIZZLE...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE
WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...THE SOUTHERN POCONOS AND NORTHERN NEW JERSEY.

* HAZARD TYPES...FREEZING RAIN AND FREEZING DRIZZLE MIXING WITH
  AND CHANGING TO SNOW THIS MORNING. 

* ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS FROM A COATING UP
  TO 1 OR 2 INCHES...ESPECIALLY OVER HIGHER ELEVATIONS.

* TIMING...THIS MORNING.

* IMPACTS...ROADS...ESPECIALLY THOSE THAT UNTREATED...WILL BE
  SLIPPERY FROM ADDITIONAL SNOW AND SOME FREEZING RAIN OR FREEZING
  DRIZZLE THIS MORNING. THE GREATEST IMPACTS WILL BE IN THE
  HIGHEST ELEVATIONS...AS WELL AS ON UNTREATED AND SECONDARY
  ROADS.

* WINDS...NORTHEAST BECOMING NORTH 10 TO 15 MPH WITH A FEW GUSTS UP
  TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NJZ001-PAZ054-055-241600-
/O.CAN.KPHI.WS.W.0008.000000T0000Z-110324T1000Z/
/O.EXB.KPHI.WW.Y.0018.000000T0000Z-110324T1700Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
352 AM EDT THU MAR 24 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...FREEZING RAIN...AND FREEZING
DRIZZLE...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. THE
WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...THE SOUTHERN POCONOS AND NORTHERN NEW JERSEY.

* HAZARD TYPES...FREEZING RAIN AND FREEZING DRIZZLE MIXING WITH
  AND CHANGING TO SNOW THIS MORNING.

* ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3
  INCHES...ESPECIALLY OVER HIGHER ELEVATIONS.

* TIMING...THIS MORNING.

* IMPACTS...ROADS WILL BE SLIPPERY FROM ADDITIONAL SNOW AND SOME
  FREEZING RAIN OR FREEZING DRIZZLE THIS MORNING. THE GREATEST
  IMPACTS WILL BE IN THE HIGHEST ELEVATIONS...AS WELL AS ON
  UNTREATED AND SECONDARY ROADS. ALSO...ISOLATED POWER OUTAGES MAY
  RESULT FROM ANY TREES OR LIMBS THAT ARE DOWNED FROM THE WEIGHT
  OF PREVIOUS OR NEW SNOW.

* WINDS...NORTHEAST BECOMING NORTH 10 TO 15 MPH WITH A FEW GUSTS
  UP TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NJZ014-PAZ061-241500-
/O.EXB.KPHI.WW.Y.0018.000000T0000Z-110324T1500Z/
EASTERN MONMOUTH-LEHIGH-
INCLUDING THE CITIES OF...SANDY HOOK...ALLENTOWN
352 AM EDT THU MAR 24 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...FREEZING RAIN...AND FREEZING
DRIZZLE...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING.

* LOCATIONS...EASTERN MONMOUTH COUNTY NEW JERSEY AND LEHIGH COUNTY
  PENNSYLVANIA.

* HAZARD TYPES...A MIX OF FREEZING DRIZZLE...FREEZING RAIN...AND
  SNOW. THE PRECIPITATION IS EXPECTED TO BE SPOTTIER FOR EASTERN
  MONMOUTH COUNTY NEW JERSEY.

* ACCUMULATIONS...FOR LEHIGH COUNTY PENNSYLVANIA SNOW
  ACCUMULATIONS UP TO 1 INCH...AND LITTLE IF ANY FOR EASTERN
  MONMOUTH COUNTY NEW JERSEY

* TIMING...THIS MORNING.

* IMPACTS...ROADS...ESPECIALLY THOSE THAT UNTREATED...WILL BE
  SLIPPERY FROM SOME SNOW FREEZING RAIN OR FREEZING DRIZZLE THIS
  MORNING. THE GREATEST IMPACTS WILL BE IN THE HIGHER ELEVATIONS
  OF LEHIGH COUNTY PENNSYLVANIA...AS WELL AS ON UNTREATED AND
  SECONDARY ROADS THERE. THERE COULD BE SOME SLIPPERY TRAVEL FOR
  EASTERN MONMOUTH COUNTY NEW JERSEY EARLY THIS MORNING.

* WINDS...NORTHEAST BECOMING NORTH 10 TO 15 MPH WITH A FEW GUSTS
  UP TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

NJZ009-010-012-013-015-PAZ069-241500-
/O.EXT.KPHI.WW.Y.0018.000000T0000Z-110324T1500Z/
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-BUCKS-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...TRENTON...DOYLESTOWN
352 AM EDT THU MAR 24 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* LOCATIONS...CENTRAL NEW JERSEY AND BUCKS COUNTY PENNSYLVANIA.

* HAZARD TYPES...FREEZING RAIN...FREEZING DRIZZLE...AND SNOW.

* ACCUMULATIONS...LIGHT ACCUMULATIONS OF FREEZING RAIN OR FREEZING
  DRIZZLE...AND A POSSIBLE COATING TO LESS THAN 1 INCH OF SNOW.

* TIMING...THIS MORNING.

* IMPACTS...SOME SLIPPERY ROADS EARLY THIS MORNING...ESPECIALLY
  OVER ANY HIGHER ELEVATIONS.

* WINDS...NORTHEAST BECOMING NORTH 10 TO 15 MPH WITH A FEW GUSTS
  UP TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
469 
WWUS41 KPHI 241029
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 AM EDT THU MAR 24 2011


NJZ007>010-012>015-PAZ061-062-069-241130-
/O.CAN.KPHI.WW.Y.0018.000000T0000Z-110324T1500Z/
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-LEHIGH-NORTHAMPTON-BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
ALLENTOWN...BETHLEHEM...EASTON...DOYLESTOWN
629 AM EDT THU MAR 24 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SPOTTY FREEZING DRIZZLE OR SCATTERED SNOW SHOWERS MAY STILL OCCUR
THIS MORNING BUT THE WORST OF THIS WINTER WEATHER EVENT HAS
OCCURRED.

$$

NJZ001-PAZ054-055-241130-
/O.CAN.KPHI.WW.Y.0018.000000T0000Z-110324T1700Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
629 AM EDT THU MAR 24 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SCATTERED SNOW SHOWERS MAY STILL DROP AN ADDITIONAL HALF INCH OF
SNOW IN THE POCONOS AND HIGHER TERRAIN OF EXTREME NORTHWEST NEW
JERSEY THIS MORNING BUT THE WORST OF THIS WINTER WEATHER EVENT
HAS ALREADY OCCURRED.

$$

DRAG

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Mar 23, 8:43 PM EDT, 47 minutes earlier.

Area forecast discussion, Mar 23, 8:43 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
843 PM EDT WED MAR 23 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM ACROSS THE UPPER OHIO VALLEY WILL MOVE
EASTWARD TONIGHT AND THEN OFF THE EAST COAST BY THURSDAY MORNING.
HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH THE EARLY PART OF
THE WEEKEND. A LOW PRESSURE SYSTEM WILL MOVE SOUTH OF THE AREA
THIS WEEKEND...BUT ITS EFFECTS ON OUR WEATHER ARE EXPECTED TO BE
MINIMAL AT THIS TIME.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THUNDERSTORMS HAVE DEVELOPED ACRS THE REGION THIS EVENING AND WE
HAVE RECEIVED NUMEROUS REPORTS OF PEA SIZED HAIL, DEPSITE THE
TEMPS MAINLY IN THE 30S. EXPECT THE TSTMS TO LINGER THROUGH THE
EVENING. THERE IS ADDITIONAL PRECIP BACK TO THE WEST WHICH WILL
ALSO HAVE TO MOVE THROUGH DURING THE OVERNIGHT HOURS, AND OVERALL
PREV RATIONALE IS NOT CHANGING.

A BLEND OF MOS TEMPS WERE USED OVERNIGHT AND WERE NOT TOO
DIFFERENT FROM WHAT WAS IN THERE EARLIER.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
ANY LINGERING SNOWS/RAINS THURSDAY MORNING ACROSS THE NRN AND
CENTRAL AREAS WILL END AS THE WARP-AROUND MOISTURE FROM THE LOW
WILL BE HEADING EAST DURING THE DAY. MUCH OF THE DAY WILL BE
CLOUDY AND BREEZY.

A DRY WEATHER FCST FROM THURSDAY NIGHT INTO SATURDAY WITH A HUGE
HIGH PRESSURE SYSTEM BUILDING DOWN FROM THE NORTH. TEMPERATURES
WILL AVERAGE BELOW NORMAL THROUGH THE PERIOD WITH MOSTLY SUNNY
DAYS AND FAIR COLD NIGHTS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THERE IS NOT A LOT OF MODEL-TO-MODEL OR RUN-TO-RUN AGREEMENT OVER
THE LONG TERM, AND SO THE FORECAST IS LOW CONFIDENCE. IT RELIES ON A
BLEND OF THE 12Z GEFS AND THE 00Z AND 12Z ECMWF, AND FOR THE TIME
BEING IT GENERALLY FOCUSES MORE ON STRONG HIGH PRESSURE RIDGING DOWN
FROM CANADA THAN LOW PRESSURE SYSTEMS ADVANCING FROM THE WEST IN
SPLIT MID LEVEL FLOW.

WE START WITH CANADIAN SURFACE HIGH PRESSURE RIDGING DOWN INTO OUR
AREA WHILE ENERGY MOVING ALONG THE BAROCLINIC ZONE TO THE SOUTH
PUSHES LOW PRESSURE ACROSS THE SOUTHEASTERN U.S. DETERMINISTIC
MODELS DON'T AGREE WELL HERE ON THE NORTHERN EXTENT OF THE
PRECIPITATION SHIELD, SO WE CARRY ONLY LOW CHANCE POPS THAT ARE
HIGHEST SOUTH. THIS IS MOST CONSISTENT WITH THE 00Z AND 12Z ECMWF.

THE FIRST PART OF THE NEW WEEK STILL LOOKS DRY WITH THE CANADIAN
HIGH OVER THE AREA, AND THEN DIVERGENCE AGAIN OCCURS ON HANDLING OF
ENERGY CROSSING THE NATION AND MOVING INTO THE EASTERN CONUS. THE
00Z ECMWF WAS GIVING US A SURFACE LOW MOVING OFF THE MID ATLANTIC
COAST CENTERED AROUND TUESDAY, BUT THE 12Z ECMWF IS WEAKER AND
FURTHER SOUTH WITH THIS SYSTEM. AGAIN, WE CARRY ONLY LOW CHANCE POPS
THAT ARE HIGHEST SOUTH.

SINCE WE REMAIN ON THE NORTHERN SIDE OF THE COLD AIR THROUGH THE
FORECAST, TEMPERATURES ARE FORECAST TO BE BELOW NORMAL. IF WE
COULD MANAGE TO BRING PRECIPITATION FURTHER NORTH DURING THIS
PERIOD, SNOW WOULD AGAIN BECOME A POSSIBILITY AS ONE MOVES NORTH
THROUGH THE FORECAST AREA.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

FOR THIS EVENING, A FEW PATCHES OF MODERATE RAIN WITH EMBEDDED
ELEVATED CONVECTION ARE ANTICIPATED. CEILING HEIGHTS SHOULD LOWER
EVEN FURTHER. THE WIND WILL BACK TO THE NORTHEAST. AS COLD AIR
BEGINS TO BE DRAWN BACK INTO OUR REGION, THE RAIN SHOULD CHANGE TO
SNOW AT KABE.

DURING THE OVERNIGHT PERIOD, LOW CONDITIONS WILL CONTINUE. THE COLD
AIR WILL BUILD SOUTHWARD WITH THE RAIN CHANGING TO SNOW AT KRDG AND
KTTN. BY DAYBREAK, A FEW SNOW FLAKES ARE ALSO POSSIBLE AT KPNE, KPHL
AND KILG.

FOR THURSDAY, THE DAY WILL BEGIN WITH IFR CEILINGS. THE
PRECIPITATION SHOULD PULL TO OUR EAST DURING THE EARLY MORNING. AS
THE DAY PROGRESSES, CEILINGS WILL LIFT GRADUALLY AND THE VISIBILITY
WILL BE MOSTLY AT P6SM. THE SKY IS FORECAST TO BEGIN CLEARING LATE
IN THE DAY.

.OUTLOOK...
HIGH PRESSURE IS FORECAST TO BUILD DOWN INTO OUR REGION FROM THE
NORTHWEST FOR THE PERIOD FROM THURSDAY NIGHT THROUGH MONDAY WITH
MAINLY DRY WEATHER CONDITIONS ANTICIPATED. THE ONLY CHANCE FOR
PRECIPITATION IS FROM SATURDAY NIGHT INTO SUNDAY AS WEAK LOW
PRESSURE PASSES TO OUR SOUTH.

&&

.MARINE...
LOW PRESSURE, LOCATED OVER THE OHIO RIVER VALLEY THIS AFTERNOON,
WILL SLIDE TO THE EAST. THE LOW IS EXPECTED TO PASS OFF THE DELMARVA
COAST EARLY TONIGHT. THE SYSTEM IS FORECAST TO INTENSIFY ON THURSDAY
AS IT MOVES OUT TO SEA.

WAVES ON OUR OCEAN WATERS ARE EXPECTED TO BUILD AROUND 5 FEET FOR
TONIGHT AND THEY SHOULD REMAIN IN THE 5 TO 6 FOOT RANGE FOR THURSDAY
INTO PART OF FRIDAY. AS A RESULT, WE HAVE EXTENDED THE SMALL CRAFT
ADVISORY FOR OUR OCEAN WATERS UNTIL 600 AM FRIDAY.

WIND GUSTS TO 25 OR EVEN 30 KNOTS ARE POSSIBLE ON OUR OCEAN WATERS
FROM TONIGHT INTO THURSDAY NIGHT, AS THE LOW STRENGTHENS. THE WIND
GUSTS ARE ALSO ANTICIPATED FOR DELAWARE BAY LATER TONIGHT, AND THE
ELEVATED PLATFORM AT BRANDYWINE WAS ALREADY SHOWING GUSTS TO 25
KNOTS. THAT ADVISORY HAS BEEN STARTED, AND IT WILL BE IN EFFECT
UNTIL 700 PM THURSDAY.

HIGH PRESSURE FROM THE NORTHWEST IS FORECAST TO BUILD INTO OUR
REGION FOR FRIDAY AND SATURDAY. WIND SPEEDS AND WAVE HEIGHTS WILL
LIKELY REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA AT THAT TIME.

LOW PRESSURE FROM THE WEST IS EXPECTED TO PASS OFF THE MIDDLE
ATLANTIC COAST ON SUNDAY WITH HIGH PRESSURE FROM THE NORTHWEST
REASSERTING ITSELF ON MONDAY. WHILE CONDITIONS SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA FOR SUNDAY, THE SURFACE GRADIENT MAY
TIGHTEN ENOUGH ON MONDAY TO BRING WIND GUSTS NEAR 25 KNOTS.

&&

.TIDES/COASTAL FLOODING...
WE HAVE ISSUED A COASTAL FLOOD ADVISORY FOR THE NEW JERSEY AND
DELAWARE OCEANFRONT, RARITAN BAY, ADJACENT BACK BAYS, DELAWARE BAY
AND THE TIDAL DELAWARE RIVER.

WITH THE MIDDAY HIGH TIDE, DEPARTURES WERE MAINLY IN THE +1.1 TO
+1.5 RANGE. THE WIND IS FORECAST TO BACK TO THE NORTHEAST FOR THIS
EVENING AND REMAIN FROM THE NORTHEAST OVERNIGHT, AND DEPARTURES
WILL LIKELY BE MAINTAINED OR INCREASE BY A FEW TENTHS OF A FOOT.
DEPARTURES OF ONLY +0.9 TO +1.3 WILL BE NEEDED DURING THE NEXT HIGH
TIDE TO CAUSE MINOR TIDAL FLOODING.

PRESENTLY, CBOFS IS NOT TAKING THE CHESAPEAKE BAY TO MINOR TIDAL
FLOODING LEVELS TOMORROW MORNING, BUT DBOFS IS TAKING PHILADELPHIA
THERE TOWARD DAYBREAK.

FOR THE HIGH TIDE BEGINNING AROUND MIDDAY ON THURSDAY, THE
ASTRONOMICAL TIDE LEVELS ARE ABOUT A FOOT LOWER THAN THOSE AROUND
THE MIDNIGHT HIGH TIDE. AS A RESULT, WE ARE NOT ANTICIPATING ANY
FLOODING AT THAT TIME AS THE WIND BACKS AROUND TO THE NORTHWEST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EDT THURSDAY FOR PAZ054-055-
     062.
     COASTAL FLOOD ADVISORY FROM 3 AM TO 8 AM EDT THURSDAY FOR
     PAZ070-071.
NJ...WINTER STORM WARNING UNTIL 6 AM EDT THURSDAY FOR NJZ001-007-
     008.
     COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR NJZ012>014-
     020>027.
     COASTAL FLOOD ADVISORY FROM 3 AM TO 8 AM EDT THURSDAY FOR
     NJZ016>019.
DE...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 3 AM TO 8 AM EDT THURSDAY FOR
     DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 7 PM EDT THURSDAY FOR ANZ430-431.

&&

SYNOPSIS...O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DELISI
AVIATION...IOVINO
MARINE...DELISI/IOVINO
TIDES/COASTAL FLOODING...DELISI/IOVINO
Hazardous weather outlook, Mar 23, 8:36 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
836 PM EDT WED MAR 23 2011

NJZ001-007-008-PAZ054-055-062-242200-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
836 PM EDT WED MAR 23 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WOULD BE APPRECIATED.

MDZ008-012-015-019-020-NJZ009-010-015-PAZ060-061-067>069-242200-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MERCER-
BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-
836 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH SMALL HAIL WILL OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-242200-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
836 PM EDT WED MAR 23 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THUNDERSTORMS WITH SMALL HAIL WILL OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-242200-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
836 PM EDT WED MAR 23 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THUNDERSTORMS WITH SMALL HAIL WILL OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-242200-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
836 PM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THUNDERSTORMS WITH SMALL HAIL WILL OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-242200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
836 PM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

THUNDERSTORMS WITH SMALL HAIL WILL OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 23, 6:53 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT WED MAR 23 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-240045-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNE'S MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
653 PM EDT WED MAR 23 2011

ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE REGION OVER THE NEXT FEW
HOURS.  PEA TO DIME SIZED HAIL AND CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED WITH ANY OF THESE THUNDERSTORMS.

LAT...LON 3845 7564 3846 7570 3876 7640 3877 7640
      3875 7635 4014 7590 4050 7644 4123 7554
      4109 7501 4135 7468 4041 7399 4047 7399
      4046 7398 4043 7396 3978 7408 3892 7495
      3951 7553 3958 7554 3958 7556 3846 7503

FORECASTER: NIERENBERG
Special weather statement, Mar 23, 8:30 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT WED MAR 23 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-240230-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNE'S MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
830 PM EDT WED MAR 23 2011

ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION OVER
THE NEXT FEW HOURS.  PEA TO DIME SIZED HAIL AND CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH ANY OF THESE THUNDERSTORMS.

LAT...LON 3845 7564 3846 7570 3876 7640 3877 7640
      3875 7635 4014 7590 4050 7644 4123 7554
      4109 7501 4135 7468 4041 7399 4047 7399
      4046 7398 4043 7396 3978 7408 3892 7495
      3951 7553 3958 7554 3958 7556 3846 7503

FORECASTER: NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:30 PM EDTSpecial Weather StatementPHIBerks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more2 hr
Mar 23, 10:36 PM EDTSpecial Weather StatementPHIAtlantic, Cape May, Cumberland114 min

Nearby

Winter Weather Advisories in New Jersey, 2011Winter Weather Advisories in Pennsylvania, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.